Heavy Rain, Flagler
- When
- August 20, 3:00 PM EST to 4:00 PM EST
- Where
- Flagler County, Pine Lakes
- Reported by
- Trained Spotter
- Coordinates
- 29.530, -81.240
A REACT volunteer measured 2.45 inches of rainfall in one hour.
Showers and storms moved across the Florida peninsula under westerly flow over a moist airmass. Outflows converged with the east coast sea breeze to produce periods of heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Showers and storms moved across the Florida peninsula under westerly flow over a moist airmass. Outflows converged with the east coast sea breeze to produce periods of heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 20, 2:01 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EDT FRI AUG 20 2010 ...JAX TIED RECORD STREAK OF 90+ DEGREE DAYS TODAY... .SHORT TERM...TONIGHT THROUGH MONDAY EARLY START TO CONVECTION IN WESTERLY FLOW SHOULD ALLOW CONVECTION TO WRAP UP AROUND SUNSET THIS EVENING ALONG THE EAST COAST. SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE COASTAL WATERS THROUGH THE EVENING AND MAY BRUSH THE IMMEDIATE COAST OVERNIGHT (~40%). WEAK SURFACE LOW WILL DROP SOUTH TOWARD THE CWA DURING THE DAY ON SATURDAY. WESTERLY FLOW TO WEAKEN ENOUGH TO PERHAPS ALLOW THE ATLANTIC SEABREEZE TO INCH INLAND JUST A BIT. VERY MOIST UNSTABLE ATMOSPHERE WITH INCREASING SYNOPTIC SCALE FORCING IN ADDITION TO MESOSCALE FORCING ALONG SEABREEZE/OUTFLOW BOUNDARIES TO SUPPORT SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS AS THEY MOVE WEST TO EAST DURING THE DAY. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND INTENSE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THUNDERSTORM ACTIVITY. TEMPS IN THE LOW TO MID 90S WILL COMBINE WITH DEWPOINTS IN THE UPPER 70S TO PRODUCE HEAT INDICES VERY NEAR HEAT ADVISORY CRITERIA (110F). GFS SHOWS DECENT UPPER LEVEL DIVERGENT FLOW HANGING ON ACROSS THE NORTHEAST FLORIDA COAST INTO THE EVENING HOURS ON SATURDAY...SO SHOWERS AND THUNDERSTORMS WILL LIKELY LINGER TIL MIDNIGHT IN SOME AREAS...ESPECIALLY ALONG THE I-95 CORRIDOR. NIGHTS WILL REMAIN WARM AND MUGGY...ABOUT 5 DEGREES ABOVE NORMAL LEVELS. SUNDAY WILL BE MUCH THE SAME AS SATURDAY WITH FAVORABLE UPPER LEVEL DIVERGENCE COUPLED WITH INCREASING LOW LEVEL CONVERGENCE IN A MOIST AND UNSTABLE ATMOSPHERE. STRONG STORMS WILL BE POSSIBLE ONCE AGAIN ESPECIALLY WITH INCREASING SHORTWAVE ENERGY ASSOCIATED WITH LONGWAVE TROUGH CUTTING INTO UPPER RIDGE AND FORCING IT TO RETROGRADE TO THE PLAINS. UPPER TROUGH AXIS WILL DROP INTO THE FORECAST AREA ON MONDAY. SYNOPTIC SCALE SUPPORT AND INCREASING DYNAMICS WILL CONTINUE TO SUPPORT THE POSSIBILITY OF STRONG THUNDERSTORMS. DECREASING THICKNESS VALUES IN COMBINATION WITH CLOUDS AND PRECIP SHOULD KEEP TEMPS CLOSER TO 90 AS OPPOSED TO MID 90S. .LONG TERM...TUESDAY THROUGH FRIDAY MID LEVEL RIDGE BEGINS TO BUILD BACK IN MID-WEEK AS SOME DRIER AIR ATTEMPTS TO WORK IN FROM THE NORTH. THIS PATTERN WILL BE SUPPORTIVE OF SLIGHTLY ABOVE NORMAL TEMPS (LOW 90S)...AND DIURNAL POPS AROUND AVERAGE. && .AVIATION...VFR CONDITIONS TO PREVAIL. HAVE INCLUDED TEMPO TSRA GROUPS FOR MOST AREA TERMINALS...WITH CONVECTION LIKELY ENDING BY LATE AFTERNOON DUE TO AN EARLY START. THE EXCEPTION WILL BE AT KSSI WHERE CONVECTION MAY LINGER THROUGH THE EARLY AFTERNOON DUE TO LACK ON CONVECTION ACROSS SOUTHEAST GEORGIA. MVFR CEILINGS MAY ESTABLISH DURING THE LATE MORNING ON SATURDAY AS THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN QUITE MOIST. && .MARINE...WIND SPEEDS WILL CONTINUE 15 KNOTS OR LOWER WITH SEAS 3 FEET OR LESS. A FRONTAL BOUNDARY IS FORECAST TO SETTLE SOUTHWARD ACROSS OR JUST NORTH OF THE THE LOCAL WATERS THIS WEEKEND AND HOLD THROUGH EARLY NEXT WEEK. && .CLIMATE... THE THERMOMETER REACHED 90 AT JAX PRIOR TO THE NOON HOUR...TYING THE RECORD OF 44 CONSECUTIVE DAYS AT OR ABOVE 90 DEGREES WHICH WAS PREVIOUSLY SET IN 1992. && .PRELIMINARY POINT TEMPS/POPS... AMG 94 75 93 74 / 60 30 60 20 SSI 91 78 89 77 / 60 40 50 40 JAX 93 77 91 75 / 60 40 60 30 SGJ 91 77 89 76 / 60 40 60 30 GNV 92 75 91 75 / 50 30 60 20 OCF 92 75 91 74 / 40 30 60 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/ZAPPE/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 601 AM EDT FRI AUG 20 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211001- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 601 AM EDT FRI AUG 20 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HIGH HEAT INDICES CONTINUE... THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITIES WILL CREATE HEAT INDEX VALUES NEAR 105 DEGREES TODAY. EXERCISE CAUTION WHEN OUTDOORS. NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. ACTIVITY WILL PROGRESS INLAND FROM THE GULF OF MEXICO THIS MORNING...WITH MORE NUMEROUS DEVELOPMENT OF CONVECTION ACROSS SOUTHEAST GEORGIA AND PORTIONS OF COASTAL NORTHEAST FLORIDA LATE THIS AFTERNOON AND EVENING. STORM MOTION WILL BE FROM THE WEST AROUND 10 MPH OR LESS. PERIODS OF HEAVY RAINFALL MAY CAUSE MINOR TEMPORARY FLOODING CONCERNS. CONVECTION IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS IN THE STRONGER STORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A REACT volunteer measured 2.45 inches of rainfall in one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246501.